MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR AND BILIARY STENT SYSTEM
Model Number VIUS10060
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of a pre-dilated upper axillary a/v graft stenosis, it was difficult to deploy the stent.During the attempt to retract the y adapter resistance was experienced; however, the stent could be deployed successfully at the target site without further issues.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported deployment difficulties could not be confirmed.The deployment system was found to have been fully activated upon sample receipt and the stent was found to be released.No deformation leading to or resulting from a difficult deployment could be identified.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.As reported, resistance was felt during deployment.This kind of event may be associated with a difficult vessel anatomy or a challenging stent placement site leading to high friction during the attempt to release the stent.As reported, the lesion had been pre-dilated.The device was used for treatment of an a/v graft stenosis in the axiliary artery which may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." and "do not hold the delivery system catheter during stent deployment." the reported application represents an off-label use of the device.As per ifu, the product is indicated for the treatment of iliac occlusive disease in patients with symptomatic vascular disease of the common and/or external iliac arteries.
 
Event or Problem Description

Brand Name
LIFESTAR VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6522362
Report Number9681442-2017-00155
Device Sequence Number13455484
Product Code FGE
UDI-Device Identifier04049519005553
UDI-Public(01)04049519005553(17)191216(10)ANAZ2273
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Model NumberVIUS10060
Device Catalogue NumberVIUS10060
Device Lot NumberANAZ2273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Initial Date Received by Manufacturer 04/01/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight73